Alert archive / Alabama / Flash Flood Warnings in 1999
Flash Flood Warning 19, NWS Mobile, AL
NWS Mobile, AL issued this flash flood warning at Jun 16, 1999, 12:12 PM CDT for Wilcox County, Alabama. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 1999, 12:12 PM CDT (17:12 UTC)
- Expired
- Jun 16, 1999, 4:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Wilcox County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 5.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 901 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 541 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 161713 FFWMOB ALC131-162115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MOBILE AL 1212 PM CDT WED JUN 16 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLASH FLOOD WARNING FOR... WILCOX COUNTY IN SOUTHWESTERN ALABAMA * UNTIL 415 PM CDT * AT 1205PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN FROM WESTERN MONROE COUNTY THROUGH SOUTHERN AND EASTERN WILCOX COUNTY. THE STORMS ARE ARE MOVING NORTHEAST AT 10 MILES AN HOUR. * THIS WILL CAUSE WIDESPREAD FLOODING...ESPECIALLY IN STREAMS AND POOR DRAINAGE AREAS IN SOUTHERN WILCOX COUNTY. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD!
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 3:00 AM CDT, 9 hours 12 minutes earlier.
Area forecast discussion, Jun 16, 3:00 AM CDT, 9 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 300 AM CDT WED JUN 16 1999 CURRENT SURFACE ANALYSIS INDICATES WEAK STATIONARY FRONTAL BOUNDARY ORIENTED W-E ACROSS CENTRAL MS/AL. WIDELY SCATTERED SHRA/TSRA MOVG NE PRIMARILY ACROSS COASTAL SECTIONS OF FA. 00Z MODEL DATA CONTINUES TREND OF FAIRLY GOOD AGREEMENT AMONG MODELS OF SFC FEATURES...ESPECIALLY BETWEEN AVN AND ETA SOLUTIONS...AND VERY GOOD AGREEMENT OF ALL MODELS WITH UPPER AIR. THE WEAK SFC BOUNDARY OVER THE SE PROGGED TO REMAIN QUASI-STATIONARY TODAY BUT LOOKS TO BEGIN TO MAKE FINALLY MAKE A MORE RAPID PROGRESS TO THE S TONIGHT AND THU AS UPPER TROF DEEPENS OVER ERN US AND SFC HI PRES BUILDS OVER UPPER MIDWEST. A WEAK FRONTAL WAVE PROGGED BY ALL MODELS TO DEVELOP ALONG THE SE SFC SFC BOUNDARY TODAY AND TONIGHT OVER AL/GA AND TO LIFT NE TO THE CAROLINAS BY 00Z FRI. THIS TOO WILL AID IN ALLOWING SE FRONTAL BOUNDARY TO FINALLY DRIFT S OF MOST OF FA BY LATE THU. WEAK 700MB OMEGA STILL NOTED IN VICINITY OF FRONT TODAY AND TONIGHT...BUT LESSENS DURING THE DAY THU AFTER FROPA. 00Z AREA SOUNDINGS CONTINUE TO INDICATE DEEP MOISTURE OVER FA. LIKE WETTER AVN GUIDANCE FOR TODAY WITH LIKELY POPS. SOME LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE A POSSIBILITY...ESPECIALLY OVER COASTAL AREAS. WILL BEGIN TO DIMINISH POPS BY THU OVER FA...ESPECIALLY NRN ZONES...AS FRONT SLOWLY PUSHES SOUTH. OVER THE COASTAL WATERS...WINDS SE TO S TODAY...SW TONIGHT AND BECMG NLY BY LATE THU AS FRONTAL BOUNDARY SINKS S ACROSS MARINE AREA. WINDS REMAIN IN THE 5 TO 10 KT RANGE THROUGH TONIGHT...BUT INCREASES SLIGHTLY THU WITH FROPA. SEAS GENERALLY 2 FT OR LESS WITH SMOOTH TO LIGHT CHOP ON PROTECTED WATERS...SLIGHTLY HIER BY PERIODS END. MOB 87/70/86/64 6431 PNS 88/72/87/69 6431 DTS 88/71/86/68 6431 GZH 87/69/85/61 6421 12
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 12:42 PM CDT | Flash Flood Warning | MOB | Monroe | 2 hr |
Nearby
Flash Flood Warnings in Alabama, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.